Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Chemist: Remeron taken with MAOI Random987

Posted by chemist on May 29, 2004, at 0:34:34

In reply to Re: Chemist: Remeron taken with MAOI, posted by Random987 on May 27, 2004, at 19:11:59

hello, chemist here... i am going to defer to sad panda, king vultan jlb121, SLS, and ace on this one. your info sounds good, but i am not in the know as are the other folks....with many apologies and best wishes, chemist

> This is a bit off topic, but I was wondering how Remeron reacts to Deprenyl (at lower dosages a selective MAO B inhibitor.
>
> Here is an interesting abstract regarding folks taking Deprenyl for Parkinson's who are also taking antidepressants:
> Serotonin syndrome and the combined use of deprenyl and an antidepressant in Parkinson's disease. Parkinson Study Group.
>
> Richard IH, Kurlan R, Tanner C, Factor S, Hubble J, Suchowersky O, Waters C.
>
> University of Rochester Medical Center, Department of Neurology, NY 14642-8673, USA.
>
> The manufacturer of deprenyl (selegeline; Eldepryl) (Somerset Pharmaceuticals, Tampa, FL) recently advised physicians to avoid prescribing the drug in combination with an antidepressant because of potentially serious CNS toxicity that may represent the serotonin syndrome. Manifestations of the serotonin syndrome vary but may include changes in mental status and motor and autonomic function. To better estimate the frequency of the serotonin syndrome in patients with Parkinson's disease (PD) treated with deprenyl and an antidepressant, we surveyed all investigators in the Parkinson Study Group. Based on estimates provided by the 47 investigators (75%) who responded, 4,568 patients were treated with the combination of deprenyl and an antidepressant medication. Eleven patients (0.24%) were reported to have experienced symptoms possibly consistent with the serotonin syndrome. Only two patients (0.04%) experienced symptoms considered to be serious. No deaths were reported. We also reviewed all published case reports and adverse experiences reported to the U.S. Food and Drug Administration and the manufacturer of Eldepryl. Available information indicates that serious adverse experiences resulting from the combined use of deprenyl and an antidepressant medication in patients with PD are quite rare and that the frequency of the true "serotonin syndrome" is even rarer.
>
> So from the abstract it appears that there shouldn't be a problem with taking deprenyl and remeron, n'est pas?
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chemist thread:342638
URL: http://www.dr-bob.org/babble/20040527/msgs/351738.html